can't find the prioritization answer

  1. 0
    Q:
    you have give Morphine sulfate 4mg IV to a client who has an acute MI. when you evaluate the client's response 5 mins after giving the medication, which of these indicates a need for immediate further actions?

    A:
    1. the blood pressure decreases from 114/65 to 106/58 mm Hg.
    2. the respiratory rate drop from 18 to 12 breaths/min.
    3. the cardiac monitor indicates sinus rhythm at a rate of 96 beats/min.
    4. the client still has chest pain at level of 1(on a scale of 0 to 10)

    anyone who can help me find the right answer? and why ?
  2. 47 Comments so far...

  3. 1
    4. bcoz goal for morphine sulfate is to eliminate pain. other answer just show assessments of its side effects. Ive just encountered this same question during my review.
    Last edit by killerbee on Nov 17, '12
    Helenz likes this.
  4. 1
    In this question, ask yourself, what is the goal and point of giving the medication to a patient with a certain diagnosis?

    In this case, what is the goal of giving the medication - morphine sulfate - to the patient with an acute MI? Why give morphine sulfate as opposed to another drug? What makes giving morphine sulfate to a patient with an acute MI so imperative? What are the possible side-effects you should really watch out for?

    Once you think of that, you can eliminate a lot of the choices and see which one is the best response answer.
    Helenz likes this.
  5. 0
    Quote from Helenz
    Q:
    you have give Morphine sulfate 4mg IV to a client who has an acute MI. when you evaluate the client's response 5 mins after giving the medication, which of these indicates a need for immediate further actions?

    A:
    1. the blood pressure decreases from 114/65 to 106/58 mm Hg.
    2. the respiratory rate drop from 18 to 12 breaths/min.
    3. the cardiac monitor indicates sinus rhythm at a rate of 96 beats/min.
    4. the client still has chest pain at level of 1(on a scale of 0 to 10)

    anyone who can help me find the right answer? and why ?
    But the question is looking for further assessment after administration of morphine and number 4 choice is a normal response after administration of morphine.
    I guess my answer would be (1)blood pressure drops from 114/65-106/58
    Number 2 choice is a normal side effect morphine which is a respiratory depressant.
    And I'm not sure about number 3 which the patient became tachycardic.
  6. 6
    2. This is a significant drop in respiratory rate. Respiratory depression is a side effect of morphine. While a respiratory rate of 12 might be normal for an adult, but the fact that it's such a significant change in only 5 minutes, it could be an indication that the patient's respiratory status is becoming compromised.

    1. Is not a problem. This is a slight, normal drop in blood pressure likely related to decreased pain.

    3. Is not a problem. Sinus rhythm is a normal rhythm and 96 is an appropriate heart rate for this patient.

    4. Is not a problem. It may not be possible to eliminate pain in a patient having an MI. Not to mention, it's only been 5 minutes since you administered the medication. It may not have taken full effect.
    SummitRN, lemmyg, Esme12, and 3 others like this.
  7. 0
    ans 4 there should be no pain.
  8. 0
    oh sorry i think its 2
    respiratory rate has fallen
  9. 0
    I think 2 is the answer.
  10. 0
    If the pt. is still having pain it's your priority to get it to 0.
  11. 0
    Good luck


Top